Alert archive / California / High Wind Watches in 2008

High Wind Watch 4, NWS San Diego, CA

January 17, 2008Riverside County, San Bernardino County, California

NWS San Diego, CA issued this high wind watch at Jan 17, 2008, 10:48 AM PST for Riverside County, San Bernardino County, California. It took effect at Jan 18, 2008, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2008, 10:48 AM PST (18:48 UTC)
In effect from
Jan 18, 2008, 4:00 AM PST
Expired
Jan 17, 2008, 3:55 PM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4729 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 171848
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1048 AM PST THU JAN 17 2008

CAZ042-172000-
/O.CAN.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/
ORANGE COUNTY COASTAL AREAS-
1048 AM PST THU JAN 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS OVER 35 MPH ARE NO LONGER EXPECTED TODAY. 

$$

CAZ048-180400-
/O.NEW.KSGX.HW.A.0004.080118T1200Z-080118T2100Z/
/O.EXB.KSGX.WI.Y.0043.080117T2000Z-080118T1200Z/
/O.EXT.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1048 AM PST THU JAN 17 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. A HIGH WIND
WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT
FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. THE HIGH WIND WARNING
IS NOW IN EFFECT UNTIL NOON PST TODAY. 

THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING
AGAIN.

WIND GUSTS TO 60 MPH ARE STILL POSSIBLE PRIOR TO NOON TODAY. FOR
THIS AFTERNOON AND EVENING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE
EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE CANYONS AND
PASSES. 

A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT AND FRIDAY
MORNING WHEN WIND GUSTS OVER 60 MPH ARE AGAIN POSSIBLE AND WIND
DAMAGE MAY OCCUR.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.


$$

CAZ057-180400-
/O.EXB.KSGX.WI.Y.0043.080117T2000Z-080118T2100Z/
/O.EXT.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1048 AM PST THU JAN 17 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 1 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST FRIDAY. THE HIGH
WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. 


THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING
AGAIN.

WIND GUSTS TO 60 MPH ARE STILL POSSIBLE PRIOR TO NOON TODAY. FOR
THIS AFTERNOON THROUGH FRIDAY MORNING...WIND GUSTS BETWEEN 35 AND
50 MPH ARE EXPECTED...MAINLY THROUGH AND BELOW THE CANYONS AND
PASSES. 60 MPH ARE AGAIN POSSIBLE AND WIND DAMAGE MAY OCCUR.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.


$$

CAZ055-180400-
/O.EXB.KSGX.WI.Y.0043.080117T2000Z-080118T2100Z/
/O.EXT.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
1048 AM PST THU JAN 17 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY IN EFFECT UNTIL 1 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST FRIDAY. THE HIGH
WIND WARNING IS NOW IN EFFECT UNTIL NOON PST TODAY. 


THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING
AGAIN.

WIND GUSTS TO 60 MPH ARE STILL POSSIBLE PRIOR TO NOON TODAY. FOR
THIS AFTERNOON THROUGH FRIDAY MORNING...WIND GUSTS BETWEEN 35 AND
50 MPH ARE EXPECTED...MAINLY THROUGH THE CANYONS AND PASSES.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ050-180400-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/
SAN DIEGO COUNTY VALLEYS-
1048 AM PST THU JAN 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS EVENING.
WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE BELOW CANYONS AND
PASSES. 

WINDS MAKE INCREASE FRIDAY MORNING AND AGAIN FRIDAY NIGHT THROUGH
SATURDAY MORNING. WIND ADVISORIES MAY BE ISSUED LATE TONIGHT FOR
THESE PERIODS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-180400-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1048 AM PST THU JAN 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS EVENING.
WIND GUSTS BETWEEN 35 AND 55 MPH ARE POSSIBLE THROUGH CANYONS AND
PASSES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY
TO NEAR ZERO.

$$

BALFOUR
2 follow-up statements
000 
WWUS76 KSGX 172002
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1202 PM PST THU JAN 17 2008

CAZ048-180400-
/O.CAN.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/
/O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T1200Z/
/O.CON.KSGX.HW.A.0004.080118T1200Z-080118T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1202 PM PST THU JAN 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY AFTERNOON. 

THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING
AGAIN.

FOR THIS AFTERNOON AND
EVENING...WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED...MAINLY
ALONG THE FOOTHILLS AND BELOW THE CANYONS AND PASSES.

A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT AND FRIDAY
MORNING WHEN WIND GUSTS OVER 60 MPH ARE AGAIN POSSIBLE AND WIND
DAMAGE MAY OCCUR.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ055-057-180400-
/O.CAN.KSGX.HW.W.0004.000000T0000Z-080117T2000Z/
/O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1202 PM PST THU JAN 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
FRIDAY. 

THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING BEFORE DIMINISHING
AGAIN.

FOR THIS AFTERNOON THROUGH FRIDAY MORNING...WIND GUSTS BETWEEN 35
AND 50 MPH ARE EXPECTED...MAINLY THROUGH AND BELOW THE CANYONS AND
PASSES. 60 MPH ARE AGAIN POSSIBLE AND WIND DAMAGE MAY OCCUR.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-180400-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/
SAN DIEGO COUNTY VALLEYS-
1202 PM PST THU JAN 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS
EVENING. WIND GUSTS BETWEEN 35 AND 45 MPH ARE POSSIBLE BELOW
CANYONS AND PASSES.

WINDS MAKE INCREASE FRIDAY MORNING AND AGAIN FRIDAY NIGHT THROUGH
SATURDAY MORNING. WIND ADVISORIES MAY BE ISSUED LATE TONIGHT FOR
THESE PERIODS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-180400-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1202 PM PST THU JAN 17 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHEAST TO EAST WINDS WILL SLOWLY DIMINISH THROUGH THIS
EVENING. WIND GUSTS BETWEEN 35 AND 55 MPH ARE POSSIBLE THROUGH
CANYONS AND PASSES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES. AREAS OF BLOWING DUST COULD REDUCE VISIBILITY
TO NEAR ZERO.

$$

BALFOUR
000 
WWUS76 KSGX 172355
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
355 PM PST THU JAN 17 2008

CAZ050-056-058-180100-
/O.CAN.KSGX.WI.Y.0043.000000T0000Z-080118T0400Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
355 PM PST THU JAN 17 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

$$

CAZ048-181400-
/O.UPG.KSGX.HW.A.0004.080118T1200Z-080118T2100Z/
/O.EXT.KSGX.WI.Y.0043.000000T0000Z-080119T2300Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
355 PM PST THU JAN 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH EARLY TONIGHT...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING. ANOTHER PERIOD OF
GUSTY OFFSHORE WINDS WILL ARRIVE FRIDAY NIGHT AND SATURDAY
MORNING.

SUSTAINED WINDS FROM 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 50
MPH ARE EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE
CANYONS AND PASSES. NOT ALL AREAS OF THE INLAND EMPIRE WILL
EXPERIENCE GUSTY OFFSHORE WINDS. 

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. 

$$

CAZ055-057-181400-
/O.EXT.KSGX.WI.Y.0043.000000T0000Z-080119T2300Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
355 PM PST THU JAN 17 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST SATURDAY. 

THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH THIS EVENING...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING. ANOTHER PERIOD OF
GUSTY OFFSHORE WINDS WILL ARRIVE FRIDAY NIGHT AND SATURDAY
MORNING. 

THE NORTHEAST WINDS WILL TEMPORARILY DIMINISH TODAY...THEN
INCREASE AGAIN LATE TONIGHT AND FRIDAY MORNING. ANOTHER PERIOD OF
GUSTY OFFSHORE WINDS WILL ARRIVE FRIDAY NIGHT AND SATURDAY
MORNING. 

SUSTAINED WINDS FROM 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 50
MPH ARE EXPECTED...MAINLY ALONG THE FOOTHILLS AND BELOW THE
CANYONS AND PASSES. NOT ALL AREAS OF THE SAN BERNARDINO AND SANTA
ANA MOUNTAINS WILL EXPERIENCE GUSTY OFFSHORE WINDS.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. 

$$

MOEDE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 17, 10:10 AM PST, 38 minutes earlier.

Area forecast discussion, Jan 17, 10:10 AM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1010 AM PST THU JAN 17 2008

.SYNOPSIS...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS
THROUGH TODAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES. OFFSHORE FLOW WILL CONTINUE FRIDAY THROUGH SATURDAY FOR
MOSTLY CLEAR SKIES. UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS
AND MUCH COLDER TEMPERATURES EARLY NEXT WEEK WITH A GOOD CHANCE OF
RAIN AND SNOW.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TODAY THROUGH SATURDAY
CURRENT SANTA ANA WIND EVENT IS TEMPORARILY WANING....PRESSURE
GRADIENT BETWEEN CENTRAL NEVADA AND SW CALIFORNIA COAST HAS
DIMINISHED ABOUT 4 MB SINCE IT PEAKED LAST EVENING...HOWEVER
ANOTHER REINFORCING COLD FRONT MOVING INTO THE GREAT BASIN TONIGHT
WILL RESTORE THE PRESSURE GRADIENT TO SIMILAR VALUES BY FRIDAY
MORNING. WILL LIKELY LOWER THE HIGH WIND WARNINGS DOWN TO WIND
ADVISORIES AT NOON...HAVE ALREADY ISSUED WIND ADVISORIES FOR THE
SAME AREAS AFTER 800 PM TONIGHT WITH A HIGH WIND WATCH FOR THE
INLAND EMPIRE FRIDAY MORNING. PLAN TO LET THE CURRENT WIND
ADVISORIES DIE AT 8 PM BUT WILL LIKELY HAVE TO REISSUE FOR THE SAN
DIEGO COUNTY MOUNTAINS AND VALLEYS FOR FRIDAY NIGHT AND SATURDAY
WHEN THE HIGH SHIFTS OFF TO THE EAST AND THE PRESSURE GRADIENT
BETWEEN THE FOUR CORNERS REGION AND THE SW CALIFORNIA COAST
INCREASES.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
HIGH AMPLITUDE RIDGE RETROGRADES AND SHORT WAVE DROPPING SOUTHWARD
FROM IDAHO TO NEVADA MONDAY...MOVING SOUTHWEST ACROSS CENTRAL
CALIFORNIA MONDAY NIGHT AND SOUTHEAST ACROSS SOUTHERN CALIFORNIA
TUESDAY. VERY COLD AIR IS PULLED INTO THIS SYSTEM AS LOW DEVELOPS
AND MOST PRECIPITATION LIKELY TO FALL AS SNOW...SEE HYDRO SECTION
FOR FIRST GUESS AT STORM TOTAL PRECIPITATION AMOUNTS. THE KEY TO
PRECIPITATION OCCURRING OVER SOUTHWEST CALIFORNIA WILL BE THE
MOISTENING OF THE LOWER LAYERS. THIS HAS BEEN ADVERTISED TO OCCUR
RAPIDLY ON SUNDAY FOR SEVERAL MODEL RUNS NOW WITH MARINE LAYER
DEEPENING TO +5000 FEET SUNDAY NIGHT. PRECIPITATION THAT OCCURS
SUNDAY NIGHT THROUGH MONDAY MORNING MAY BE CONFINED TO DRIZZLE/LIGHT
RAIN ALONG THE FOOTHILLS/COASTAL SLOPES DUE TO LACK OF A SUBSIDENCE
CAP ALLOWING LOWER 2500 FOOT LAYER TO COMPLETELY SATURATE. FAIRLY
HIGH CONFIDENCE IN WIDESPREAD PRECIPITATION OCCURRING MONDAY
AFTERNOON THROUGH LATE TUESDAY. SEE HYDROLOGY SECTION FOR ESTIMATED
AMOUNTS. SINCE THIS WILL BE OCCURRING AT THE TAIL END OF A HOLIDAY
WEEKEND...WILL TRY AND GET A SPECIAL WEATHER STATEMENT/EXTENDED
HYDROLOGIC OUTLOOK OUT THIS AFTERNOON.

&&

.AVIATION...
171730Z...CLEAR AND VFR CONDITIONS THROUGH FRIDAY...EXCEPT FOR THE
WIND ISSUES THIS MORNING. GUSTY NORTHEAST WINDS WILL DECREASE TODAY.
UNTIL ABOUT 22Z THIS AFTERNOON EXPECT LLWS ESPECIALLY AROUND ONT AND
TURBULENCE AND UPDRAFTS AND DOWNDRAFTS IN VICINITY OF MTNS. WINDS
WILL BE LIGHT LATE THIS AFTERNOON. WINDS WILL INCREASE AGAIN LATE
TONIGHT THROUGH FRI MORNING BUT WILL BE WEAKER.

&&

.FIRE WEATHER...
POOR RECOVERY OVERNIGHT...BARELY MADE IT ABOVE 20 PERCENT AT SOME
LOCATIONS...AND RELATIVE HUMIDITY TODAY ALREADY BELOW 10 PERCENT.
ANOTHER 48 TO 54 HOURS OF VERY DRY CONDITIONS LIKELY ALONG WITH
WINDS GUSTS GREATER THAN 35 MPH THROUGH AND BELOW CANYONS AND
PASSES. THOUGH THE DEAD 10 AND 100 HOUR FUELS WILL AT OR CLOSE TO
CRITICAL LEVELS THE LIVE TO DEAD FUEL RATIO IN THE FINE FUELS DUE TO
RECENT GRASS GROWTH...SHOULD SLOW FIRE GROWTH...SO NO FIRE WEATHER
WATCH OR RED FLAG WARNING IS PLANNED FOR THIS STRONG DRYING EPISODE.
RAPID TRANSITION/MOISTENING OF AIR MASS SUNDAY AND SUNDAY NIGHT
LEADING TO GOOD CHANCE OF WIDESPREAD WETTING RAINS AND SNOW FOR
MONDAY THROUGH TUESDAY. SEE HYDROLOGY SECTION FOR ANTICIPATED
PRECIPITATION AMOUNTS.

&&

.HYDROLOGY...
DUE TO VERY COLD CORE OF THE LOW DROPPING DOWN ACROSS THE AREA
MONDAY/TUESDAY AND THE JET STREAM AXIS ACROSS OR JUST SOUTH OF SAN
DIEGO COUNTY...HEAVY SNOW IS A POSSIBILTY IN THE SAN DIEGO MOUNTAINS
WITH MODERATE TO HEAVY SNOW OVER SANTA ANA MOUNTAINS...HIGH DESERT
STEPPE...FOOTHILLS AND MOUNTAINS OF SOUTHWEST SAN BERNARDINO COUNTY
AND RIVERSIDE COUNTY. USING THE 06Z GFS40 MODEL RUN WITH MOUNTAIN
MAPPER...A SNOW LEVEL DROPPING DOWN TO 2000 FEET...AND A SNOW TO
WATER RATIO BETWEEN 15 TO 1 AND 20 TO 1...AND WATER EQUIVALENT
AMOUNTS OF 1.00 TO 1.75 INCHES...THE TOTAL SNOWFALL AMOUNTS COMPUTE
TO 15-20 INCHES ABOVE 4000 FEET...5-10 INCHES BETWEEN 2500 AND 4000
FEET...AND 2-4 INCHES BETWEEN 2000 AND 2500 FEET. BELOW THESE
ELEVATIONS...MOSTLY RAINFALL EXPECTED THOUGH SLEET/HAIL POSSIBLE ON
TUESDAY WHEN COLD CORE CROSSES OVER...STORM TOTAL RAINFALL FOR
COASTS AND VALLEYS BETWEEN 0.33 AND 1.00 INCHES...AND FOR LOW
DESERTS 0.01 TO 0.15 INCHES. PRECIPITATION TO END TUESDAY NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORANGE COUNTY
     COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
     MOUNTAINS-SAN DIEGO COUNTY VALLEYS.

     HIGH WIND WARNING UNTIL 8 PM PST THIS EVENING FOR SAN BERNARDINO
     COUNTY MOUNTAINS-SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE-SANTA ANA MOUNTAINS AND FOOTHILLS.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
     EMPIRE.

     WIND ADVISORY FROM 8 PM THIS EVENING TO 1 PM PST FRIDAY FOR SAN
     BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...NONE.

&&

PUBLIC...BALFOUR
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jan 17, 8:25 AM PST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
825 AM PST THU JAN 17 2008

CAZ042-043-048-050-055>058-060>062-PZZ750-775-180000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
825 AM PST THU JAN 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHEAST TO EAST WINDS DUE TO SANTA ANA WIND PATTERN. HIGH
WIND WARNINGS CONTINUE UNTIL 800 PM FOR SANTA ANA MOUNTAINS AND
FOOTHILLS...THE INLAND EMPIRE...THE SAN BERNARDINO COUNTY
MOUNTAINS...WITH WIND ADVISORIES ELSEWHERE. SEE LAXNPWSGX FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY...MODERATE EAST TO NORTHEAST WINDS CONTINUING AND .WIND
ADVISORIES MAY BE IN EFFECT FOR THE MOUNTAINS AND VALLEYS.

FOR SATURDAY...EAST WINDS WEAKENING AND ENDING.

FOR SUNDAY...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

FOR MONDAY THROUGH TUESDAY NIGHT...VERY COLD LOW PRESSURE SYSTEM TO
BRING SNOW TO MOUNTAINS...FOOTHILLS..AND UPPER DESERTS...AND SNOW
ADVISORIES LIKELY TO BE IN EFFECT. TRAVEL LIKELY TO BE HAZARDOUS.
WIDESPREAD RAIN LIKELY COASTS AND VALLEYS. HEAVY SURF LIKELY ALONG
THE COASTS.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Jan 17, 6:43 AM PST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
643 AM PST THU JAN 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     NON-TSTM WND GST ONTARIO                 34.05N 117.61W
01/17/2008  M60.00 MPH       SAN BERNARDINO     CA   ASOS

            PEAK WIND GUST. SUSTAINED WINDS 40 MPH.

0205 AM     NON-TSTM WND GST 4 ENE ORANGE            33.83N 117.77W
01/17/2008  M60.00 MPH       ORANGE             CA   TRAINED SPOTTER

            HIGHEST WIND GUST SO FAR.

0230 AM     NON-TSTM WND GST FREMONT CANYON          33.79N 117.72W
01/17/2008  M82.00 MPH       ORANGE             CA   MESONET

            PEAK GUST, SUSTAINED WINDS +40 MPH AND GUSTS +58MPH SINCE
            1830 PST 1/16/08.

0318 AM     NON-TSTM WND GST 2 W RIVERSIDE           34.11N 117.42W
01/17/2008  M60.00 MPH       SAN BERNARDINO     CA   MESONET

            CW8757 JURUPA HILLS

&&

RBALFO
Local storm report, Jan 17, 7:18 AM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
718 AM PST THU JAN 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     NON-TSTM WND DMG 2 NW SAN BERNARDINO     34.16N 117.32W
01/17/2008                   SAN BERNARDINO     CA   PUBLIC

            TREE BLOWN DOWN, BLOCKING 2 LANES OF SOUTHBOUND
            INTERSTATE 215 NEAR UNIVERSITY PARKWAY.

0329 AM     DUST STORM       BEAUMONT                33.93N 116.98W
01/17/2008                   RIVERSIDE          CA   LAW ENFORCEMENT

            BLOWING SAND ALONG INTERSATE 10 FROM BEAUMONT TO THE
            CALIFORNIA/ARIZONA STATE LINE.

0506 AM     NON-TSTM WND DMG 5 SW ESCONDIDO          33.09N 117.13W
01/17/2008                   SAN DIEGO          CA   PUBLIC

            TREE BLOWN DOWN ACROSS ROAD.

0506 AM     NON-TSTM WND DMG 3 N SANTA ANA           33.78N 117.88W
01/17/2008                   ORANGE             CA   LAW ENFORCEMENT

            POWER POLES BLOWN DOWN.

0627 AM     NON-TSTM WND DMG 2 N ONTARIO             34.08N 117.61W
01/17/2008                   SAN BERNARDINO     CA   PUBLIC

            TREE BLOWN DOWN, PARTIALLY BLOCKING SLOW LANE OF WEST
            BOUND INTERSTATE 10 NEAR HIGHWAY 83.

0638 AM     NON-TSTM WND DMG 3 SE ONTARIO            34.02N 117.57W
01/17/2008                   SAN BERNARDINO     CA   PUBLIC

            POWER LINE HANGING EXTREMELY LOW ACROSS WESTBOUND HIGHWAY
            60, POSSIBLE POWER POLE BLOWN DOWN,JUST EAST OF
            INTERSTATE 15.

&&

RBALFO

Nearby

High Wind Watches in California, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.